Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Oct 9, 2024, 4:28 PM EDT for Orange County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2024, 4:28 PM EDT (20:28 UTC)
- Expired
- Oct 9, 2024, 5:04 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Orange County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 8:20 AM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
620
WFUS52 KMLB 092028
TORMLB
FLC095-092115-
/O.NEW.KMLB.TO.W.0053.241009T2028Z-241009T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
428 PM EDT Wed Oct 9 2024
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
South central Orange County in east central Florida...
* Until 515 PM EDT.
* At 428 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Lake Hart, or 8 miles south of
Wedgefield, moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wedgefield and Lake Hart around 430 PM EDT.
Orlando, Avalon Park, and Lake Nona around 440 PM EDT.
Conway, Azalea Park, and Union Park around 450 PM EDT.
Winter Park, Goldenrod, and Orlando Executive Airport around 500
PM EDT.
Other locations impacted by this tornadic thunderstorm include
Edgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2861 8128 2861 8122 2835 8101 2835 8125
2849 8144
TIME...MOT...LOC 2028Z 140DEG 28KT 2836 8111
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Fehling1 follow-up statement
752
WWUS52 KMLB 092104
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
504 PM EDT Wed Oct 9 2024
FLC095-092114-
/O.CAN.KMLB.TO.W.0053.000000T0000Z-241009T2115Z/
Orange FL-
504 PM EDT Wed Oct 9 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL ORANGE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for east central
Florida.
LAT...LON 2861 8128 2861 8122 2835 8101 2835 8125
2849 8144
TIME...MOT...LOC 2102Z 140DEG 28KT 2858 8131
$$
LeahyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 1:21 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 9, 1:21 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
121 PM EDT Wed Oct 9 2024
...New AVIATION...
.AVIATION...
(18Z TAFs)
Issued at 114 PM EDT Wed Oct 9 2024
Convection associated with Hurricane Milton continues to affect
all of Central Florida. Coverage of thunderstorms is increasing as
bands move northward from South Florida. Have at least VCTS
mentioned in all TAFS with some tempo TSRA. CIGS have been
bouncing in and out of MVFR, but at times of issuance most sites
are in an MVFR condition and expect abundance MVFR conditions
through the remainder of the period.
In terms of winds, Moderate east to northeasterly winds persist
this afternoon with a substantial increase from west to east
mainly after 00Z. Winds are going to be very strong for all sites
overnight with the current track bringing the worst conditions to
ISM and MLB. Shifts are still possible in the track so haven't
gotten too specific with timing/strength of the peak winds, just
expect dangerous flying conditions throughout the area overnight
tonight and into Thursday morning. Have noted a slight decrease in
wind speeds toward the end of the period for inland locations, but
will remain gusty.
&&
.UPDATE...
Issued at 1110 AM EDT Wed Oct 9 2024
Key Messages...
- Hurricane preparations should be rushed to completion this
morning! Conditions will become more dangerous through the day
and into tonight, and residents and visitors should prepare to
shelter in place no later than late afternoon.
- This will likely be a rare and historic event for portions of
east central Florida, please take this storm seriously!
- Please follow any recommended evacuation and or sheltering
actions for those in flood prone locations, mobile homes, or on
the barrier islands. The time to locate a safe shelter is now!
- Devastating and life-threatening impacts from winds and
flooding rainfall will occur from Milton, especially through
tonight and continuing into Thursday as Milton crosses central
Florida. The threat of several tornadoes and storm surge along
portions of the coast will occur as well.
Latest update from the NHC is that Milton is a strong and
extremely dangerous Category 4 hurricane and is lifting quickly
northeast. Milton is forecast to continue to be a powerful major
hurricane as it makes landfall around midnight tonight along the
west-central Florida coast. Warm frontal boundary lifting north
across the area will lead to widespread rainfall, heavy at times,
and embedded storms, especially across areas near to north of a
line from the Orlando metro to the Cape. Localized to areas of
urban, low-lying, and poor drainage flooding will already be
possible, especially across this region through today, and will
make any last minute preparations difficult. In addition,
increasing helicity and some added daytime instability south of
Orlando this morning will begin to increase the threat of
tornadoes through late morning and afternoon, and a Tornado Watch
is now in effect for Osceola, Okeechobee, Indian River, St. Lucie
and Martin counties, as well as the adjacent Atlantic waters
through 9 PM EDT. The threat for tornadoes will continue to expand
northward across east central Florida with time through this
afternoon and into this evening, so additional expansions in the
watch will likely be necessary.
Residents and visitors should rush preparations to completion this
morning, and will want to begin to shelter in place no later than
late afternoon for the duration of the event. The greatest impacts
from Milton will occur into tonight and continue through tomorrow
as Milton crosses central FL. Dangerous hurricane conditions will
persist on the back side of the system, especially along coastal
counties as it pushes offshore the east central FL coast into
Thursday afternoon.
For more details on the significant impacts Milton will bring to
east central Florida today through Thursday, please refer to the
latest Hurricane Milton Local Statement.
&&
.MARINE...
Issued at 317 AM EDT Wed Oct 9 2024
A Hurricane Warning remains in effect for the entire adjacent
Atlantic waters. Boating conditions will remain poor to hazardous,
with conditions deteriorating further and becoming extremely
dangerous late today through the remainder of the week as Milton
crosses the area. Initial onshore winds 10-16 kts increasing to
15-20 kts early this afternoon and 20-25 kts by early this
evening. Initial seas 5-7 ft and occasionally up to 8 ft (Gulf
Stream) will build 6-9 ft into early evening. Small craft should
also continue to Exercise Caution near inlets during the outgoing
tide early to mid morning and again early to mid evening. This is
due to persistent easterly long period swells. Scattered to
numerous showers and isolated lightning storms will become
widespread during the morning and thru tonight as a boundary
retreats northward across the area and ahead of Major Hurricane
Milton. Strong northerly-component winds are forecast to maintain
dangerously high seas through at least Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 82 73 81 / 100 90 60 40
MCO 75 80 72 81 / 100 80 50 30
MLB 77 85 75 83 / 90 80 60 30
VRB 77 85 75 84 / 90 70 60 30
LEE 73 80 68 81 / 100 70 40 20
SFB 74 81 72 81 / 100 80 50 30
ORL 76 82 72 82 / 100 80 50 30
FPR 77 85 75 84 / 90 70 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for FLZ041-044>046-053-058-141-144-154-159-247-
254-259-347-447-547-647-747.
Tornado Watch until 9 PM EDT this evening for FLZ053-058-154-159-
164-254-259-264.
Flood Watch through Thursday evening for FLZ041-044>046-053-058-
141-144-154-159-164-247-254-259-264-347-447-547-647-747.
Storm Surge Warning for FLZ141-447-747.
Hurricane Watch for FLZ164-264.
Tropical Storm Warning for FLZ164-264.
AM...Hurricane Warning for AMZ550-552-555-570-572-575.
Tornado Watch until 9 PM EDT this evening for AMZ555.
&&
UPDATE...Weitlich
AVIATION...99Hazardous weather outlook, Oct 9, 3:06 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 306 PM EDT Wed Oct 9 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-100800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 306 PM EDT Wed Oct 9 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...This afternoon and tonight. Please refer to the Hurricane Local Statement issued by the National Weather Service in Melbourne for hazards associated with Hurricane Milton at weather.gov/melbourne.
In the hours before
Local storm report, Oct 9, 3:34 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
334 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tornado 5 SSW Port Saint Lucie 27.22N 80.40W
10/09/2024 St. Lucie FL Public
Video received of tree, fence, and patio
damage north of SW Becker Rd and east of
I-95. Time estimated via radar.
&&
CLLocal storm report, Oct 9, 3:48 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
348 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Tstm Wnd Gst 1 WNW Vero Beach 27.65N 80.42W
10/09/2024 M66 MPH Indian River FL ASOS
ASOS station KVRB Vero Beach.
&&
JSLocal storm report, Oct 9, 4:01 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
401 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tornado 5 E Holopaw 28.13N 81.00W
10/09/2024 Osceola FL Trained Spotter
Trained spotter reports a tornado touchdown
on US-192 between Deer Park and Holopaw.
&&
JSLocal storm report, Oct 9, 4:11 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
411 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Tornado 1 SW Port Salerno 27.14N 80.21W
10/09/2024 Martin FL Trained Spotter
multiple reports of a tornado near US 1 and
Cove Rd. Reports of branches down and minor
damage to a home.
&&
JSLocal storm report, Oct 9, 4:13 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
413 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Flash Flood 2 WSW White City 27.37N 80.37W
10/09/2024 St. Lucie FL Trained Spotter
Trained spotter reports 12 inches of
standing water at NW Milner Dr and NW Molton
Cir.
&&
CLLocal storm report, Oct 9, 4:22 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
422 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Tornado 2 S Port Salerno 27.12N 80.19W
10/09/2024 Martin FL Trained Spotter
Reports of damage along US1; bent power
poles, business signs destroyed, minor
structural damage & trees down.
&&
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:07 PM EDT | Areal Flood Advisory | MLB | Indian River | 113 min |
| Oct 9, 2:50 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 6 days |
| Oct 9, 10:41 AM EDT | Areal Flood Warning | MLB | Brevard, Orange, Osceola, Volusia | 94 min |
| Oct 9, 11:16 AM EDT | Special Marine Warning | MLB | 59 min | |
| Oct 9, 11:45 AM EDT | Tornado Warning | MLB | Martin | 45 min |
| Oct 9, 12:25 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 35 min |
| Oct 9, 12:50 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 40 min |
| Oct 9, 1:24 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 36 min |
| Oct 9, 1:32 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 43 min |
| Oct 9, 1:44 PM EDT | Tornado Warning | MLB | Okeechobee | 46 min |
| Oct 9, 1:50 PM EDT | Tornado Warning | MLB | Martin, Okeechobee | 40 min |
| Oct 9, 1:52 PM EDT | Tornado Warning | MLB | Brevard, Indian River, Okeechobee | 38 min |
| Oct 9, 2:06 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 39 min |
| Oct 9, 2:17 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Osceola | 43 min |
| Oct 9, 2:20 PM EDT | Tornado Warning | MLB | Brevard, Indian River, Osceola | 40 min |
| Oct 9, 2:39 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 36 min |
| Oct 9, 2:46 PM EDT | Tornado Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 44 min |
| Oct 9, 2:49 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 41 min |
| Oct 9, 2:53 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 37 min |
| Oct 9, 2:58 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 47 min |
| Oct 9, 3:12 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 33 min |
| Oct 9, 3:20 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 40 min |
| Oct 9, 3:21 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 39 min |
| Oct 9, 3:22 PM EDT | Tornado Warning | MLB | Orange, Osceola | 38 min |
| Oct 9, 3:28 PM EDT | Flash Flood Warning | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 3 hr |
| Oct 9, 3:35 PM EDT | Tornado Warning | MLB | Okeechobee | 40 min |
| Oct 9, 3:46 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 29 min |
| Oct 9, 3:52 PM EDT | Tornado Warning | MLB | Orange, Osceola | 38 min |
| Oct 9, 3:57 PM EDT | Flash Flood Warning | MLB | Brevard, Indian River, Orange, Osceola, Seminole, Volusia | 3 hr |
| Oct 9, 3:58 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 32 min |
| Oct 9, 4:07 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 38 min |
| Oct 9, 4:08 PM EDT | Tornado Warning | MLB | Orange | 37 min |
| Oct 9, 4:12 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 48 min |
| Oct 9, 4:14 PM EDT | Tornado Warning | MLB | Indian River | 46 min |
| Oct 9, 4:14 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 31 min |
| Oct 9, 4:38 PM EDT | Special Marine Warning | MLB | 67 min | |
| Oct 9, 4:41 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 34 min |
| Oct 9, 4:59 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 31 min |
| Oct 9, 5:06 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 24 min |
| Oct 9, 5:16 PM EDT | Tornado Warning | MLB | Martin | 29 min |
| Oct 9, 5:24 PM EDT | Special Marine Warning | MLB | 36 min | |
| Oct 9, 5:25 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 35 min |
| Oct 9, 5:26 PM EDT | Tornado Warning | MLB | Brevard | 19 min |
| Oct 9, 5:28 PM EDT | Tornado Warning | MLB | Indian River | 17 min |
| Oct 9, 5:38 PM EDT | Flash Flood Warning | MLB | Indian River, Saint Lucie | 112 min |
| Oct 9, 5:40 PM EDT | Tornado Warning | MLB | Martin | 35 min |
| Oct 9, 5:49 PM EDT | Special Marine Warning | MLB | 73 min | |
| Oct 9, 5:51 PM EDT | Tornado Warning | MLB | Brevard | 24 min |
| Oct 9, 5:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Oct 9, 5:57 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 22 min |
| Oct 9, 6:01 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 29 min |
| Oct 9, 6:43 PM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 5 hr |
| Oct 9, 6:49 PM EDT | Tornado Warning | MLB | Brevard | 10 min |
| Oct 9, 6:50 PM EDT | Special Marine Warning | MLB | 18 min | |
| Oct 9, 6:53 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 9, 7:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Oct 9, 7:52 PM EDT | Special Marine Warning | MLB | 68 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.